Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dapsone
Jul 22, 2004

I am on dapsone 50mg/day as a preventative measure, i was on Septra but had bad nausea. i was wondering if dapsone is assocciated with neuropothy ? i switched off zerit to ziagen because of neuropothy symptoms. the feet did appear to get better but lately they appear to be getting pins and needles again. my tcells went from 60 to 148 and vl from 34,800 to undetictable in 6 months. Also how safe is it to remain on an antibiotic for extended periodsof time ?

thanks

Response from Dr. Lee

Dapsone is not really associated with neuropathy. (It is more commonly attributed to the nucleoside analog medicines. Zerit is at one end of the spectrum of medicines that may cause neuropathy and while Ziagen is also in the spectrum, this side effect is not as common with Ziagen.)

The use of Dapsone to prevent PCP in persons with tcells under 200 is quite safe and also very effective. I suggest you continue to stay on the low dose until your tcells move up a bit more. Check with your doc.

Be well.



Previous
stopping treatment
Next
Thinking of switching help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement